MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE® ANTI-D (RH1) BLEND; 10X10ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE® ANTI-D (RH1) BLEND; 10X10ML
Catalog Number 802033100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with seraclone anti-d blend.The customer did not return the complaint sample but the patient sample that caused the alse negative test result.The investigation in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
Originally the customer reported a false negative reaction of a patient sample with seraclone anti-d blend.The customer did not return the complaint sample for investigational testing but sent in the patient sample.Our quality control laboratory tested their retention sample of the supposedly defective lot in parallel with a reference lot for potency and specificity.All acceptance criteria were met.Both lots showed comparable results.Additionally our quality control laboratory tested the patient samples #(b)(6) and #(b)(6) with their retention sample of the supposedly defective lot in the method immediate spin and in the indirect antiglobulin test (iat, 30 minutes at 37°c) according to the recommendation of the ifu.Both patient samples showed a weak positive reaction in the immediate spin test and a strong positive reaction in the iat.Based on the serological test results a weak d respectively d variant was suspected for both specimens.Therefore, they were sent for molecular rh(d) typing to an external laboratory.Both samples were typed as (b)(6).The subsequent sequencing of the rhce gene did not show any mutation that could explain d-like structures that might be mimicked by rhce protein carrying amino acid substitutions.Based on the investigation and the provided information the complaint was classified as confirmed - epp (expected product performance).The complaint sample was not available and the retention sample reacted as expected.The unexpected positive reactions (unexpected with regard to the genotype ccddee) occurred only with the patient samples provided by customer.The positive reactions might be explainable due to the five red blood cell units the patient received in (b)(6) 2021.The patient was transfused with a rhd positive blood.Bio-rad currently assume that the mixed field reaction in gel card on (b)(6) 2021 and the positive reactions in tube test might be explainable due to the five red blood cell units the patient received in (b)(6) 2021.The survival and lifespan measurements obtained with transfused erythrocytes indicating an overall good survival with a maximum of 135 days after transfusion ((b)(6).Survival of red blood cells after transfusion: processes and consequences.Front physiol.(b)(6) 2013 ;4:376).A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND
Common Device Name
SERACLONE® ANTI-D (RH1) BLEND; 10X10ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12604917
Report Number9610824-2021-00064
Device Sequence Number4023819
Product Code QHR
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)220418(10)8018040-05
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
125223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Catalogue Number802033100
Device Lot Number8018040-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown